Alert archive / California / Wind Advisories in 2013

Wind Advisory 24, NWS Sacramento, CA

December 3, 2013

NWS Sacramento, CA issued this wind advisory at Dec 3, 2013, 11:13 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2013, 11:13 AM PST (19:13 UTC)
Expired
Dec 3, 2013, 4:22 PM PST
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 031913
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1113 AM PST TUE DEC 3 2013

...FREEZE CONDITIONS POSSIBLE IN THE CENTRAL VALLEY AND FOOTHILL
LOCATIONS STARTING TONIGHT... 
...GUSTY NORTH WINDS OVER THE NORTHERN AND CENTRAL SACRAMENTO
VALLEY THIS AFTERNOON...

.A VERY COLD AIRMASS ORIGINATING FROM WESTERN CANADA IS MOVING
INTO CALIFORNIA. LOW TEMPERATURES BELOW FREEZING ARE POSSIBLE
TONIGHT...WITH TEMPERATURES WELL BELOW FREEZING LIKELY WEDNESDAY
NIGHT THROUGH FRIDAY MORNING. 
NORTHERLY WINDS OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY
WILL BE GUSTY THROUGH THE REST OF THIS AFTERNOON.

CAZ015-040700-
/O.CAN.KSTO.FZ.A.0001.131204T1000Z-131204T1600Z/
/O.UPG.KSTO.HZ.A.0001.131205T0800Z-131206T1800Z/
/O.NEW.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/
/O.NEW.KSTO.WI.Y.0024.131203T1913Z-131204T0100Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
1113 AM PST TUE DEC 3 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
10 AM PST FRIDAY...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 10 AM PST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND ADVISORY IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE
FREEZE WATCH HAS BEEN CANCELLED. THE HARD FREEZE WATCH IS NO
LONGER IN EFFECT.

* TEMPERATURES: 24 TO 29 WEDNESDAY NIGHT INTO EARLY FRIDAY.

* TIMING: THIS AFTERNOON FOR WIND. OVERNIGHT LOWS WEDNESDAY NIGHT
  THROUGH FRIDAY MORNING FOR FREEZE.

* LOCATIONS INCLUDE: REDDING.

* IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE
  VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO
  BURST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

* WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ016-040700-
/O.UPG.KSTO.FZ.A.0001.131204T1000Z-131204T1600Z/
/O.NEW.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/
/O.UPG.KSTO.HZ.A.0001.131205T0800Z-131206T1800Z/
/O.NEW.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/
/O.NEW.KSTO.WI.Y.0024.131203T1913Z-131204T0100Z/
CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITY OF...CHICO
1113 AM PST TUE DEC 3 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A
HARD FREEZE WARNING HAS ALSO BEEN ISSUED. THIS HARD FREEZE
WARNING IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST
FRIDAY. IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE FREEZE
WATCH IS NO LONGER IN EFFECT. THE HARD FREEZE WATCH IS NO LONGER
IN EFFECT.

* TEMPERATURES: OVERNIGHT LOWS 28 TO 32 TONIGHT...THEN IN THE 20S
  WEDNESDAY NIGHT AND THURSDAY NIGHT INTO FRIDAY MORNING.

* TIMING: THIS AFTERNOON FOR WIND. OVERNIGHT LOWS TONIGHT
  THROUGH FRIDAY MORNING FOR THE FREEZE.

* LOCATIONS INCLUDE: CHICO.

* IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE
  VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO
  BURST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-040700-
/O.UPG.KSTO.FZ.A.0001.131204T1000Z-131204T1600Z/
/O.NEW.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/
/O.UPG.KSTO.HZ.A.0001.131205T0800Z-131206T1800Z/
/O.NEW.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...SACRAMENTO...STOCKTON...MODESTO
1113 AM PST TUE DEC 3 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A
HARD FREEZE WARNING HAS ALSO BEEN ISSUED. THIS HARD FREEZE
WARNING IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THE HARD FREEZE
WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES: OVERNIGHT LOWS 26 TO 32 TONIGHT...IN THE 20S
  WEDNESDAY NIGHT AND THURSDAY NIGHT THROUGH EARLY FRIDAY.

* TIMING: TONIGHT THROUGH WEDNESDAY MORNING FOR THE FREEZE.
  OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR HARD FREEZE.

* LOCATIONS INCLUDE: STOCKTON...MODESTO...SACRAMENTO.

* IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE 
  VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO 
  BURST. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ064-066-067-040700-
/O.UPG.KSTO.FZ.A.0001.131204T1000Z-131204T1600Z/
/O.NEW.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/
/O.UPG.KSTO.HZ.A.0001.131205T0800Z-131206T1800Z/
/O.NEW.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...LAKEPORT...PARADISE
1113 AM PST TUE DEC 3 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY BELOW
2000 FEET...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
10 AM PST FRIDAY BELOW 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE
WARNING BELOW 2000 FEET...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST WEDNESDAY. A HARD FREEZE WARNING BELOW 2000 FEET HAS ALSO
BEEN ISSUED. THIS HARD FREEZE WARNING BELOW 2000 FEET IS IN
EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. THE HARD FREEZE WATCH IS NO
LONGER IN EFFECT.

* TEMPERATURES: OVERNIGHT LOWS IN THE LOWER 20S TO LOWER 30S
  TONIGHT...THEN IN THE UPPER TEENS TO UPPER 20S WEDNESDAY NIGHT
  AND THURSDAY NIGHT THROUGH FRIDAY MORNING.

* TIMING: TONIGHT THROUGH WEDNESDAY MORNING FOR THE FREEZE.
  OVERNIGHT LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT THROUGH FRIDAY
  MORNING FOR HARD FREEZE.

* LOCATIONS INCLUDE: PARADISE...LAKEPORT.

* IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE
  VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES TO
  BURST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
000 
WWUS76 KSTO 040022
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
422 PM PST TUE DEC 3 2013

...FREEZE CONDITIONS IN THE CENTRAL VALLEY AND FOOTHILL LOCATIONS
STARTING TONIGHT...

.A VERY COLD AIRMASS ORIGINATING FROM WESTERN CANADA IS MOVING
INTO CALIFORNIA. LOW TEMPERATURES BELOW FREEZING ARE EXPECTED 
TONIGHT...WITH TEMPERATURES WELL BELOW FREEZING LIKELY WEDNESDAY
NIGHT THROUGH FRIDAY MORNING.

CAZ016-040830-
/O.CAN.KSTO.WI.Y.0024.000000T0000Z-131204T0100Z/
/O.CON.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/
/O.CON.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/
CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITY OF...CHICO
422 PM PST TUE DEC 3 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
WEDNESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 10 AM PST FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM
PST WEDNESDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM
MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. 


* TEMPERATURES: OVERNIGHT LOWS 28 TO 32 TONIGHT...THEN COLDER AND
  IN THE 20S WEDNESDAY NIGHT AND THURSDAY NIGHT INTO FRIDAY
  MORNING.

* TIMING: OVERNIGHT LOWS TONIGHT THROUGH FRIDAY MORNING FOR THE
  FREEZE AND HARD FREEZE.

* LOCATIONS INCLUDE: CHICO.

* IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE 
  VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES 
  TO BURST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

CAZ015-040830-
/O.CAN.KSTO.WI.Y.0024.000000T0000Z-131204T0100Z/
/O.CON.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
422 PM PST TUE DEC 3 2013

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 10 AM PST FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
WEDNESDAY NIGHT TO 10 AM PST FRIDAY. 


* TEMPERATURES: 24 TO 29 EACH NIGHT WEDNESDAY NIGHT THROUGH FRIDAY 
  MORNING.

* TIMING: OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING
  FOR FREEZE AND HARD FREEZE.

* LOCATIONS INCLUDE: REDDING.

* IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE 
  VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES 
  TO BURST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS


INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

CAZ017>019-040830-
/O.CON.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/
/O.CON.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...SACRAMENTO...STOCKTON...MODESTO
422 PM PST TUE DEC 3 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
WEDNESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 10 AM PST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
WEDNESDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
WEDNESDAY NIGHT TO 10 AM PST FRIDAY. 

* TEMPERATURES: OVERNIGHT LOWS 26 TO 32 TONIGHT...THEN COLDER AND
  IN THE 20S EACH NIGHT THROUGH FRIDAY MORNING.

* TIMING: TONIGHT THROUGH WEDNESDAY MORNING FOR THE FREEZE. 
  OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR 
  HARD FREEZE.

* LOCATIONS INCLUDE: STOCKTON...MODESTO...SACRAMENTO.

* IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE 
  VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES 
  TO BURST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ064-066-067-040830-
/O.CON.KSTO.FZ.W.0003.131204T1000Z-131204T1600Z/
/O.CON.KSTO.HZ.W.0003.131205T0800Z-131206T1800Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...LAKEPORT...PARADISE
422 PM PST TUE DEC 3 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
WEDNESDAY BELOW 2000 FEET...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 10 AM PST FRIDAY BELOW 2000 FEET...

A FREEZE WARNING BELOW 2000 FEET REMAINS IN EFFECT FROM 2 AM TO
8 AM PST WEDNESDAY. A HARD FREEZE WARNING BELOW 2000 FEET REMAINS
IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 10 AM PST FRIDAY. 

* TEMPERATURES: OVERNIGHT LOWS IN THE LOWER 20S TO LOWER 30S
  TONIGHT...THEN LOWERING IN THE UPPER TEENS TO UPPER 20S EACH
  NIGHT THROUGH FRIDAY MORNING.

* TIMING: TONIGHT THROUGH WEDNESDAY MORNING FOR THE FREEZE.
  OVERNIGHT LOWS WEDNESDAY NIGHT THROUGH FRIDAY MORNING FOR HARD
  FREEZE.

* LOCATIONS INCLUDE: PARADISE...LAKEPORT.

* IMPACTS: COLD TEMPERATURES COULD KILL CROPS AND SENSITIVE 
  VEGETATION...HARM PETS AND LIVESTOCK AND COULD CAUSE PIPES 
  TO BURST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 10:39 AM PST, 34 minutes earlier.

Area forecast discussion, Dec 3, 10:39 AM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1039 AM PST Tue Dec 3 2013

.Synopsis...
The cold front which has brought showers over the northern Sierra
Nevada and mountains of western Plumas County is exiting the area.
Lingering showers will decrease through the day becoming scattered
to isolated. Little additional snowfall accumulation is expected. Breezy
to locally windy conditions will develop in the valley today
behind the cold front. A much colder airmass will bring freeze
conditions across the region tonight with a hard freeze late
Thursday into early Friday. Another weather system will bring a
chance of showers by the weekend.

&&

.Discussion...
Northerly winds are increasing over the northern Sacramento Valley
in the wake of a strong cold front that moved through earlier this
morning. Will issue a Wind Advisory for winds 20 to 20 mph gusting
up to 45 mph for the northern and central Sacramento Valley. The
stronger winds should decrease by early evening.

Dry air moving with this system is moving in, with shower
activity decreasing over the mountains of western Plumas County
and the northern Sierra. About 1 to 4 inches of snow have fallen
over the higher Sierra mountains, mainly south of Highway 50, with
lighter amounts to the north. Snow levels will drop with cold air
moving in but with the drier air should have little impact. Have
cancelled the Winter Weather Advisory. Radar and mesoscale models
all show precipitation decreasing through the rest of today with
just scattered to isolated mountain showers by later this
afternoon.

Remaining northerly winds will continue tonight and may help to prevent
widespread freezing temperatures over the northern Sacramento
Valley. Will issue a Freeze Warning elsewhere in the Valley and
foothills below 2000 feet. The eastern edge of the valley will see
lighter winds and will see the most of the colder temperatures for
lower elevations tonight. Wednesday night into Friday morning
looks to be when the hard freeze will occur with temperatures
dipping into the 20s for most valley areas and possibly into the
upper teens in the colder foothill valleys. Will shortly issue a
Hard Freeze warning for the Valley and foothills below 2000 feet.

Another system is forecast to drop down from the north later
Friday into early Saturday bringing more clouds and showers and
ending the hard freeze threat for the valley. Models are
converging on showing this fast moving system bringing
precipitation, including the threat of low level snow, down to
1000-2000 feet and perhaps below. Will closely look at this storm,
which could significantly impact travel through and over the
mountains and foothills. EK

&&

.Extended Discussion (Saturday through Tuesday)

Cold airmass will remain entrenched over the region through much
of the week. The GFS and ECMWF are in reasonably good agreement
in dropping trough south through Norcal Fri/Sat. Confidence in the
the timing with the system remains low...but confidence in
precip chances is increasing and have raised pops. If the system
arrives during the overnight hours, cold air already in place may
bring very low snow levels...on the order of 1000-2000 ft. If it
arrives during the day, higher snow levels are likely. This could
prove to be a somewhat high impact event due to low snow levels,
so stay tuned.

Longer range models continue to advertise possibly continued
unsettled weather early next week. The general expectation is for
below normal temperatures and possibly periods of wet weather
through the extended period.

&&

.Aviation...

Cdfnt movg into Cntrl Cal this mrng with clrg skies fm N to S tda.
Lcl MVFR/IFR conds ovr Siernev thru 00z Wed otrw mnly VFR. Areas
NW-N sfc wnds up to 25 kts with gsts to 35 kts in nrn and wrn ptns
of Cntrl Vly thru 02z Wed.

&&

.STO Watches/Warnings/Advisories...
freeze warning from 2 am to 8 am pst wednesday carquinez strait
and delta...central sacramento valley...northern san joaquin
valley...southern sacramento valley.

wind advisory until 5 pm pst this afternoon central sacramento
valley...northern sacramento valley.

freeze warning from 2 am to 8 am pst wednesday below 2000 feet
in the clear lake/southern lake county...motherlode...northeast
foothills/sacramento valley.

&&
Hazardous weather outlook, Dec 3, 5:10 AM PST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
510 AM PST TUE DEC 3 2013

CAZ013>019-063-064-066>069-041500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
510 AM PST TUE DEC 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A COLD FRONT WILL SWEEP SOUTHWARD ACROSS NORTHERN CALIFORNIA TODAY
BRINGING SNOW TO THE NORTHERN SIERRA AND SETTING THE STAGE FOR A
COLD NIGHT TONIGHT IN THE CENTRAL VALLEY.

* FREEZE WATCH.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A COLD DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE CENTRAL VALLEY
INTO FRIDAY RESULTING IN WIDESPREAD FREEZING TEMPERATURES AT NIGHT.

* FREEZE WATCH.............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE AT
WEATHER.GOV/SACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA AT
FACEBOOK.COM/NWS.SACRAMENTO
TWITTER.COM/NWSSACRAMENTO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 11:13 AM PSTFreeze WarningSTO21 hr
Dec 3, 11:13 AM PSTHard Freeze WarningSTO70 hr
Dec 3, 3:28 PM PSTWinter Storm WatchSTO47 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.